Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 217, NWS Memphis, TN

December 18, 2016Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 18, 2016, 12:41 AM CST for Itawamba County, Lee County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2016, 12:41 AM CST (06:41 UTC)
Expired
Dec 18, 2016, 1:30 AM CST
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Itawamba County, MS, Lee County, MS

The radar

The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 17, 8:58 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WUUS54 KMEG 180641
SVRMEG
MSC057-081-180730-
/O.NEW.KMEG.SV.W.0217.161218T0641Z-161218T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1241 AM CST SUN DEC 18 2016

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lee County in northeastern Mississippi...
  Itawamba County in northeastern Mississippi...

* Until 130 AM CST

* At 1240 AM CST, a severe thunderstorm was located over Tremont, or
  7 miles east of Fulton, moving east at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Fulton, Red Bay, Shannon, Tremont, Evergreen, Fairview, New Salem,
  Clay, Nettleton, Tilden, Abney, Eastman, Jacinto, Richmond,
  Cardsville, Bounds Crossroads, Turon and Cadamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northeastern
Mississippi.

LAT...LON 3409 8820 3409 8872 3446 8821 3446 8815
TIME...MOT...LOC 0640Z 256DEG 72KT 3425 8827 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
603 
WWUS54 KMEG 180657
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1257 AM CST SUN DEC 18 2016

MSC081-180706-
/O.CAN.KMEG.SV.W.0217.000000T0000Z-161218T0730Z/
Lee MS-
1257 AM CST SUN DEC 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 300 AM CST for northeastern
Mississippi.

LAT...LON 3409 8820 3409 8855 3422 8854 3446 8821
      3446 8816
TIME...MOT...LOC 0656Z 256DEG 72KT 3433 8787 

$$

MSC057-180730-
/O.CON.KMEG.SV.W.0217.000000T0000Z-161218T0730Z/
Itawamba MS-
1257 AM CST SUN DEC 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ITAWAMBA COUNTY...

At 1256 AM CST, a severe thunderstorm was located near Hackleburg, or
14 miles southwest of Russellville, moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fulton, Tremont, Evergreen, Fairview, New Salem, Clay, Tilden, Abney,
Eastman, Jacinto, Cardsville, Bounds Crossroads, Turon and Cadamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northeastern
Mississippi.

LAT...LON 3409 8820 3409 8855 3422 8854 3446 8821
      3446 8816
TIME...MOT...LOC 0656Z 256DEG 72KT 3433 8787 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 12:00 AM CST, 41 minutes earlier.

Area forecast discussion, Dec 18, 12:00 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1200 AM CST Sun Dec 18 2016

.UPDATE...

Updated to include 06z aviation discussion below.

&&

.PREV DISCUSSION... /issued 941 PM CST Sat Dec 17 2016/

&&

.UPDATE...

Updated for ongoing severe...wind...and winter weather hazards.

&&

.DISCUSSION...

Complex weather situation ongoing across the Mid South tonight as
an upper trough and associated arctic cold front advances
southeastward.

First and primary threat at hand is the ongoing severe
thunderstorms. This severe threat continues along and ahead of the
arctic frontal boundary. The worst of the weather will be along
the front where the potential for damaging winds and isolated
tornadoes will continue well into the predawn hours of Sunday
morning. A tornado watch has been issued for these locations until
3 am cst and several warnings are being issued at discussion time.

The second threat remains very strong wind gusts immediately
behind the front for up to an hour. These powerful non
thunderstorm wind gusts will reach between 50 and 60 mph from the
northwest. Issued a Special Weather Statement to highlight this
threat. This should continue through the night as the front
progresses southeastward.

The final hazard to address will be winter weather which is now
occurring across northern tiers of the forecast area. As much
colder air rushes southward...with up to 40 degree temperature
drops in two hours behind the front...light rain will transition
to light freezing rain and sleet as temperatures drop below
freezing. A winter weather advisory is now in effect for the
northern half of the region with the potential for up to one tenth
of an inch of ice as well as minor sleet accumulations. This will
result in icing of elevated surfaces such as bridges and
overpasses...especially after midnight across the winter weather
advisory area. Low temperatures will drop well into the 20s prior
to sunrise with icy spots possible on all road surfaces into
sunrise Sunday even after precipitation ends.

All in all a very active evening weatherwise across the forecast
area. Please stay tuned to later updates as we progress through
the late evening and overnight hours. Stay alert to any severe
weather warnings and be ready to act to protect yourself if a
warning is issued for your location.

Updated products have been sent.

JLH

&&

.PREV DISCUSSION... /issued 251 PM CST Sat Dec 17 2016/

Active weather over the 18 hours across the Midsouth, with severe
storms this afternoon and evening followed by possible light
freezing precipitation late tonight.

Midafternoon temperatures were running around 25 degrees above
normal as a tropical maritime airmass prevailed over the Midsouth.
100mb mixed-layer CAPE was nearing 1500 J/KG. This instability
should be increasingly tapped by storms as the elevated mixed
layer erodes with midlevel height falls through early evening.
Assuming storms become rooted in the near boundary layer, sufficient
vertical shear will exist to support rotating updrafts and a
tornado threat into middle evening. Severe weather threat will
fall to zero behind the Arctic front as is slowly drops to near
the I-40 corridor by 9 PM CST. This will be the strongest Arctic
cold frontal passage of the season thus far.

Regarding overnight winter weather potential, little has changed
from earlier forecast. 12Z NAM/GFS and later HRRR/RUC models show
rainfall ending around the time surface temps fall below freezing.
A Winter Weather Advisory was issued earlier for locations where
there is most likely to be subfreezing temps overlapping with
light rain. Precip should exit areas east of the Natchez Trace
Parkway near or shortly after sunrise Sunday.

The center of the 1041mb Arctic surface pressure ridge will lift
from the Kansas City area midafternoon Sunday, eastward along the
I-70 corridor. Sufficient low level pressure gradient will remain
across the Midsouth to keep surface winds up in the mixed shallow
Arctic layer. A Wind Chill Advisory for early Monday will likely
be issued on Sunday for areas along and north of I-40.

After clear calm and cold Tuesday morning, temps should gradually
moderate as the Arctic pressure ridge center lifts to the mid-
Atlantic coast. Weak low level southerly flow will return modified
maritime air on Wednesday, ahead of a fast moving midlevel shortwave.
Rainfall chances will remain limited over the Midsouth, better
focused to the south and east toward the coast in the vicinity of
richer low level moisture.

12Z GFS and ECMWF models dig a deeper trof over the southern
plains late in the week, but with significant timing differences
developing by Christmas day. The ECMWF is the more progressive of
the two and more in line with previous model consensus. In any
case, milder temps and a return of rain chances appear on order
late in the week.

PWB

&&

.AVIATION...
06Z TAF cycle

Arctic cold front currently south of MEM, JBR, and MKL moving
southeast towards TUP. MVFR conds will prevail at all sites
through at least early morning. A mix of light rain, sleet, and
freezing rain will be possible over the next few hours. Conds may
reduce to IFR/LIFR by 18/12Z as ceilings lower. Northwest winds
will continue to remain strong with gusts as high as 30 kts
through the overnight hours. In addition, freezing drizzle will be
possible at MEM, MKL, and TUP through sunrise as the cold front
and moisture depart off to the east. Ceilings are expected to
improve by late morning.

VFR conds will return to all sites near 18/18Z. North winds will
remain 10 to 15 knots through the end of the period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 3 AM CST Sunday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph-St. Francis.

MO...Winter Weather Advisory until 3 AM CST Sunday for Dunklin-
     Pemiscot.

MS...Winter Weather Advisory until 6 AM CST Sunday for Alcorn-Benton
     MS-DeSoto-Marshall-Prentiss-Tippah-Tishomingo.

TN...Winter Weather Advisory until 6 AM CST Sunday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Dec 17, 9:53 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CST SAT DEC 17 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-190600-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
953 PM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER...AND NORTH
MISSISSIPPI THROUGH LATE TONIGHT. THE THREAT WILL EXIST FOR
DAMAGING WINDS AND A FEW TORNADOES WITH THUNDERSTORMS ALONG A
STRONG ARCTIC COLD FRONT.

SIGNIFICANTLY COLDER AIR CONTINUES TO SURGE INTO THE MID SOUTH
BEHIND THE ARCTIC COLD FRONT. AS TEMPERATURES RAPIDLY DROP BELOW
FREEZING FROM NORTHWEST TO SOUTHEAST...LIGHT RAIN WILL TRANSITION
TO LIGHT FREEZING RAIN AND SLEET. ICE ACCUMULATION OF ONE TENTH OF
AN INCH OR LESS ALONG WITH MINOR SLEET ACCUMULATIONS CAN BE
EXPECTED ACROSS THE NORTHERN HALF OF THE REGION. A WINTER WEATHER
ADVISORY CONTINUES FOR IMPACTED AREAS WHERE ICY CONDITIONS SHOULD
DEVELOP ON BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EARLY MORNING ICY CONDITIONS ON AREA ROADWAYS WILL CONTINUE INTO
SUNDAY MORNING EVEN AFTER PRECIPITATION COMES TO AN END.

IN ADDITION...SUBFREEZING WIND CHILLS WILL BE POSSIBLE EARLY
MONDAY MORNING ALONG AND NORTH OF THE INTERSTATE 40
CORRIDOR...INCLUDING THE MEMPHIS METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS THE ENHANCED RISK
AREA. PLEASE CONTINUE TO PASS ALONG ANY REPORTS OF WIND
DAMAGE...TORNADOES...OR WINTER WEATHER ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.

JLH

In the hours before

Local storm report, Dec 17, 11:07 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     SLEET            5 N BARTLETT            35.29N 89.84W
12/17/2016  E0.00 INCH       SHELBY             TN   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF SLEET MIXING IN WITH RAIN IN NORTH
            BARTLETT.

&&

WLC
Local storm report, Dec 17, 11:21 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 PM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     COFFEEVILLE             33.98N 89.68W
12/17/2016                   YALOBUSHA          MS   AMATEUR RADIO

            TREES SNAPPED OR UPROOTED.

&&

WLC
Local storm report, Dec 17, 11:42 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     3 E COFFEEVILLE         33.98N 89.63W
12/17/2016  E60 MPH          YALOBUSHA          MS   AMATEUR RADIO

&&

WLC
Local storm report, Dec 17, 11:49 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FUNNEL CLOUD     PITTSBORO               33.94N 89.34W
12/17/2016                   CALHOUN            MS   TRAINED SPOTTER

            VISIBLE FUNNEL TO THE WEST.

&&

WLC
Local storm report, Dec 18, 12:03 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CST SUN DEC 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TORNADO          3 E WHITEVILLE          35.33N 89.09W
12/17/2016                   HARDEMAN           TN   TRAINED SPOTTER

            BRIEF TOUCHDOWN REPORTED WITH NO DAMAGE.

0430 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
12/17/2016                   DUNKLIN            MO   PUBLIC

            TREE DAMAGE REPORTED NEAR KENNETT. POSSIBLE TORNADO
            DAMAGE.

0514 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
12/17/2016                   POINSETT           AR   TRAINED SPOTTER

            POTENTIAL FUNNEL CLOUD REPORTED BY TRAINED SPOTTER.

0530 PM     TSTM WND DMG     CARUTHERSVILLE          36.18N 89.67W
12/17/2016                   PEMISCOT           MO   PUBLIC

            18 WHEELER OVERTURNED.

0600 PM     TSTM WND DMG     4 SSW CLOVERDALE        36.18N 89.37W
12/17/2016                   DYER               TN   PUBLIC

            LOTS OF LIMBS DOWN, CAR PORT TOP TORN OFF, LOTS OF
            SHINGLES RIPPED OFF, WINDOWS BROKEN, AND LARGE TREES
            UPROOTED. POSSIBLE TORNADO.

0602 PM     TSTM WND GST     OSCEOLA                 35.70N 89.99W
12/17/2016  E60.00 MPH       MISSISSIPPI        AR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WINDS ESTIMATED 55-60 MPH.

0620 PM     TSTM WND DMG     FOWLKES                 35.97N 89.39W
12/17/2016                   DYER               TN   AMATEUR RADIO

            TREES, POWER LINES AND POLES DOWN OVER PARTS OF DYER
            COUNTY.

0700 PM     TSTM WND DMG     MARTIN                  36.34N 88.86W
12/17/2016                   WEAKLEY            TN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE RALSTON COUMMUNITY, NEAR
            MARTIN.

0710 PM     TSTM WND DMG     GREENFIELD              36.16N 88.80W
12/17/2016                   WEAKLEY            TN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE BEAN SWITCH COMMUNITY, NEAR
            GREENFIELD.

0723 PM     TSTM WND DMG     8 S PARIS               36.18N 88.31W
12/17/2016                   HENRY              TN   PUBLIC

            MULTIPLE POWER FLASHES, TREES AND POWER LIES DOWN.

0830 PM     TSTM WND DMG     3 W MILLINGTON          35.33N 89.94W
12/17/2016                   SHELBY             TN   TRAINED SPOTTER

            THREE LARGE TREES DOWN.

0845 PM     NON-TSTM WND DMG 6 ESE JACKSON           35.60N 88.73W
12/17/2016                   MADISON            TN   FIRE DEPT/RESCUE

            MULTIPLE POWER LINES DOWN DUE TO TREE DAMAGE ON MIFFLIN
            RD. TIME ESTIMATED.

0850 PM     TSTM WND DMG     4 E ROBINSONVILLE       34.81N 90.24W
12/17/2016                   TUNICA             MS   EMERGENCY MNGR

            POWER POLES DOWN AT HWY 61 AND BOWDRY. CARS WITH WINDOWS
            BLOWN OUT NEAR KIRBY ESTATES.

0850 PM     TSTM WND DMG     1 SE HERNANDO           34.82N 89.97W
12/17/2016                   DESOTO             MS   PUBLIC

            POWER POLES DOWN, POWER OUT ALL ALONG MCINGVALE RD.

0915 PM     TORNADO          3 SE HERNANDO           34.80N 89.95W
12/17/2016                   DESOTO             MS   AMATEUR RADIO

            SIGNIFICANT TREE DAMAGE AND A BACKYARD SHED DESTROYED.

0920 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
12/17/2016                   TATE               MS   AMATEUR RADIO

            18 WHEELER BLOWN OVER ON I-55 IN THE SENATOBIA AREA. TIME
            ESTIMATED.

0925 PM     FREEZING RAIN    5 NW POCAHONTAS         36.31N 91.03W
12/17/2016  E0.00 INCH       RANDOLPH           AR   PUBLIC

            FREEZING DRIZZLE ON ELEVATED SURFACES.

0930 PM     TORNADO          2 E BARR                34.61N 89.74W
12/17/2016                   TATE               MS   TRAINED SPOTTER

            TORNADO ON THE GROUND REPORTED BY TRAINED SPOTTER.

0950 PM     TSTM WND DMG     1 N BATESVILLE          34.33N 89.94W
12/17/2016                   PANOLA             MS   EMERGENCY MNGR

            5 OR 6 POWERPOLES COMPLETELY SNAPPED NEAR THE
            INTERSECTION HIGHWAYS 51 AND 35.

0950 PM     TORNADO          WATERFORD               34.65N 89.46W
12/17/2016                   MARSHALL           MS   AMATEUR RADIO

            TREES DOWN IN WATERFORD, POSSIBLE TORNADO. TIME BASED ON
            RADAR ESTIMATES.

1002 PM     TORNADO          2 WNW HOLLY SPRINGS     34.78N 89.48W
12/17/2016                   MARSHALL           MS   FIRE DEPT/RESCUE

            TORNADO REPORTED ON THE GROUND BY MARSHALL COUNTY FD
            DISPATCH.

1015 PM     SLEET            KENTON                  36.20N 89.01W
12/17/2016  E0.00 INCH       GIBSON             TN   PUBLIC

            SLEET REPORTED IN KENTON.

1021 PM     FREEZING RAIN    REELFOOT LAKE STATE PAR 36.36N 89.43W
12/17/2016  E0.00 INCH       LAKE               TN   PUBLIC

            REPORT OF FREEZING RAIN/SLEET MIX.

1025 PM     TSTM WND DMG     3 W OXFORD              34.36N 89.58W
12/17/2016                   LAFAYETTE          MS   TRAINED SPOTTER

            DOWNED POWER LINES ON THE WEST SIDE OF OXFORD, IN FRONT
            OF GOOSE CREEK TENNIS CLUB. POSSIBLE TORNADO. TIME IS
            RADAR ESTIMATED.

1028 PM     FUNNEL CLOUD     5 WNW THEO              34.96N 88.78W
12/17/2016                   ALCORN             MS   TRAINED SPOTTER

            SPOTTER REPORTS VISUAL OF FUNNEL, BUT NOTHING ON THE
            GROUND. WINDS MEASURED AT 59 MPH.

1053 PM     TORNADO          1 WNW KOSSUTH           34.88N 88.66W
12/17/2016                   ALCORN             MS   TRAINED SPOTTER

            TORNADO BRIEFLY SEEN, ILLUMINATED BY LIGHTNING. TREES ARE
            DOWN.

1054 PM     SNOW             WILSON                  35.57N 90.04W
12/17/2016  U0.0 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

            TRACE OF FREEZING RAIN, SLEET, AND SNOW.

1100 PM     FREEZING RAIN    RIPLEY                  35.75N 89.53W
12/17/2016  E0.00 INCH       LAUDERDALE         TN   PUBLIC

            FREEZING RAIN AND SLEET MIX REPORTED IN RIPLEY.

1105 PM     SLEET            5 N BARTLETT            35.29N 89.84W
12/17/2016  E0.00 INCH       SHELBY             TN   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF SLEET MIXING IN WITH RAIN IN NORTH
            BARTLETT.

1115 PM     TSTM WND DMG     COFFEEVILLE             33.98N 89.68W
12/17/2016                   YALOBUSHA          MS   AMATEUR RADIO

            TREES SNAPPED OR UPROOTED.

1115 PM     TSTM WND GST     3 E COFFEEVILLE         33.98N 89.63W
12/17/2016  E60.00 MPH       YALOBUSHA          MS   AMATEUR RADIO

1130 PM     FUNNEL CLOUD     PITTSBORO               33.94N 89.34W
12/17/2016                   CALHOUN            MS   TRAINED SPOTTER

            VISIBLE FUNNEL TO THE WEST.

&&

WLC
Local storm report, Dec 18, 12:22 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CST SUN DEC 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
12/17/2016                   PRENTISS           MS   PUBLIC

            ROOF BLOWN OFF A BUILDING AND INTO A ROAD. TIME IS RADAR
            ESTIMATED. POSSIBLE TORNADO DAMAGE.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:41 PM CSTSpecial Weather StatementMEGDeSoto, Tate, Tunica49 min
Dec 17, 8:54 PM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall51 min
Dec 17, 8:58 PM CSTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate, Tunica32 min
Dec 17, 9:07 PM CSTTornado WarningMEGDeSoto, Marshall, Tate23 min
Dec 17, 9:15 PM CSTTornado WarningMEGDeSoto, Marshall30 min
Dec 17, 9:30 PM CSTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate45 min
Dec 17, 9:38 PM CSTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah52 min
Dec 17, 9:43 PM CSTTornado WarningMEGBenton, Marshall, Tippah32 min
Dec 17, 9:57 PM CSTTornado WarningMEGBenton, Lafayette, Marshall, Panola, Tate33 min
Dec 17, 10:14 PM CSTTornado WarningMEGLafayette, Marshall31 min
Dec 17, 10:33 PM CSTSevere Thunderstorm WarningMEGAlcorn, Tishomingo42 min
Dec 17, 10:36 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Union24 min
Dec 17, 10:51 PM CSTTornado WarningMEGPrentiss, Tippah, Union24 min
Dec 17, 10:55 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo50 min
Dec 17, 10:56 PM CSTTornado Warning Tornado observedMEGAlcorn, Tishomingo34 min
Dec 17, 11:05 PM CSTSevere Thunderstorm WarningMEGLee, Pontotoc, Prentiss, Union40 min
Dec 17, 11:07 PM CSTTornado WarningMEGAlcorn, Prentiss, Tishomingo38 min
Dec 17, 11:25 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha65 min
Dec 17, 11:38 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union67 min
Dec 18, 12:03 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Tishomingo42 min
Dec 18, 12:27 AM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe63 min
Dec 18, 12:42 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee48 min
Dec 18, 1:25 AM CSTSevere Thunderstorm WarningMEGItawamba, Monroe39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.